- Why are you staring at my hands?
From my own personal experience I had to ensure the irritation I was experiencing was eczema. This meant a trip to the doctor for diagnosis. Due to my eczema being quite uncomfortable and was not clearing up on its own. Yes you have guessed it; I was prescribed a steroid cream. This was wonderful now I can get my eczema treated and away I go. The cream did work as it reduced the inflammation and my skin began to heal.
However, little did I know the prolong use of steroid cream also came with a health warning. This was something I did not know much about. All I wanted was my skin to be normal again and have a sense of relief. Through my own individual research I found that if steroid cream is not used correctly it can thin the skin, cause red rashes and thin blood vessels under the skin. Despite this, it has been reported that using a low graded steroid cream for the short term under the doctor’s instruction could help, depending on the severity of the eczema. Once the eczema has calmed down a substitute cream should be used. Looking at both sides of the story I guess there are always pros and cons for using such a cream.
I decided to try more natural remedies and also take a look at my lifestyle. Such as:
– Food allergies or intolerances
– Exposure to furry animals (cats and dogs)
– Dust mites
– Exposure to chemicals (household cleaning liquids, sprays etc)
– Stress levels
All the above and many more have had links to eczema. For me exposure to chemicals, jewellery and wool do aggravate my skin. I also found out I do have certain food intolerances such as peanuts.
The quest continues.